Narrow Results Clear All
- Communication Improvement 1
- Education and Training 1
- Error Reporting and Analysis
- Human Factors Engineering 1
- Technologic Approaches 1
Search results for ""
Cases & Commentaries
- Web M&M
Michael Cohen, RPh, MS, ScD (hon); April 2003
Antipsychotic, rather than antihistamine, mistakenly dispensed to woman with bipolar disorder with new urticaria.
Journal Article > Study
Laschinger HK. J Nurs Adm. 2014;44:284-290.
ISMP Medication Safety Alert! Acute Care Edition. November 29, 2018;23:1-6.
Look-alike and sound-alike medications present a recurring threat to patient safety. This newsletter article summarizes an analysis of reported drug name confusion errors. Although incidents seem to have decreased over time, the influx of generic drug names is contributing to the persistence of the problem. Increased federal attention to the issue, provider use of known strategies to improve practice, and pharmaceutical company testing of names to avoid similarities can help reduce drug name confusion.